MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 32MM STD LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 32MM STD LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-132
Medical Device Problem Codes Degraded (1153); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Inflammation (1932); Reaction (2414); Metal Related Pathology (4530)
Date of Event 01/28/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding abnormal ion levels involving an unknown metal head was reported.The event was not confirmed.Method & results: product evaluation and results: not performed as no product was returned for evaluation - the device remains implanted.Clinician review: no medical records were received for review with a clinical consultant.Product history review: not performed as no lot information was provided.Complaint history review: not performed as no lot information was provided.Conclusions: the event itself could not be confirmed and exact cause of the event could not be determined because insufficient information was provided.Further information such as device identification and return, x-rays, operative reports, pathology as well as patient history and follow up notes are required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.
 
Event or Problem Description
On or about (b)(6) 2014, a registered nurse tripped and fell at the hospital landing on her right hip.As a result of the accident, she fractured her right hip and required her to undergo a total hip replacement surgery on (b)(6) 2014 where she had a stryker lfit v40 head implanted into her body.On (b)(6) 2017 plaintiffs orthopedic surgeon advised patient of the elevated levels of cobalt and chromium in her bloodwork.Patients right hip has not yet been revised.
 
Event or Problem Description
On or about (b)(6) 2014, a registered nurse tripped and fell at the hospital landing on her right hip.As a result of the accident, she fractured her right hip and required her to undergo a total hip replacement surgery on (b)(6) 2014 where she had a stryker lfit v40 head implanted into her body.On (b)(6) 2017 plaintiffs orthopedic surgeon advised patient of the elevated levels of cobalt and chromium in her bloodwork.
 
Additional Manufacturer Narrative
Corrected data: manufacturing site for devices.An event regarding altr involving a metal head was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "this inquiry concerns a female patient who underwent a primary total hip arthroplasty with an accolade implant and in lfit femoral head and then subsequently almost 6 years later underwent revision surgery for femoral loosening and trunnionosis with pseudo-tumor.I can confirm that the patient underwent the primary procedure and the revision procedure since i was able to review the operation reports.The root cause of this type of failure with pseudo-tumor formation and trunnionosis as well as femoral loosening cannot be determined with certainty.The causes of trunnionosis, pseudo-tumor formation and femoral loosening are multifactorial including surgical technique, especially in the preparation for implantation of the femoral component and trunnion and femoral head, patient factors such as bmi and activity level, as well as implant factors.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: this inquiry concerns a female patient who underwent a primary total hip arthroplasty with an accolade implant and in lfit femoral head and then subsequently almost 6 years later underwent revision surgery for femoral loosening and trunnionosis with pseudo-tumor.I can confirm that the patient underwent the primary procedure and the revision procedure since i was able to review the operation reports.The root cause of this type of failure with pseudo-tumor formation and trunnionosis as well as femoral loosening cannot be determined with certainty.The causes of trunnionosis, pseudo-tumor formation and femoral loosening are multifactorial including surgical technique, especially in the preparation for implantation of the femoral component and trunnion and femoral head, patient factors such as bmi and activity level, as well as implant factors.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
32MM STD LFIT V40 HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NJ NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key8327815
Report Number0002249697-2019-00951
Device Sequence Number16556634
Product Code JDI
UDI-Device Identifier07613327013047
UDI-Public07613327013047
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K010757
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue Number6260-9-132
Device Lot Number45453002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer08/29/2024
Initial Report FDA Received Date02/11/2019
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/30/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient Age58 YR
Patient SexFemale